Dentists in your Area:
, 22182
Distance: 24.9 Miles
Frederick, 21701
Distance: 25.0 Miles
Rockville, 20850
Distance: 25.5 Miles
Rockville, 20852
Distance: 28.3 Miles
Falls Church, 22044
Distance: 30.4 Miles
Silver Spring, 20904
Distance: 37.3 Miles
Hagerstown, 21740
Distance: 40.2 Miles
Laurel, 20707-5000
Distance: 41.9 Miles
Ellicott City, 21042-3607
Distance: 44.1 Miles
Ellicott City, 21042-2801
Distance: 45.5 Miles
start your health research here
Search Checkdent
dental-videos
DENTAL FORUM
Search Forum
0

Question about numbness and Vicodin

User Level:
Patient
Posted by: Kim1985  (7 years ago)

Hello!

I had my wisdom tooth on the upper left side of my mouth extracted two weeks ago. My pain is almost gone and I did not have much problem during the healing period. My only problem now is the numbness in my lower gum and inner cheek next to the gum where the wisdom tooth was extracted. I sometimes feel slight tingling in the left side of my mouth. How long will it take to completely heal and get my sensation back?

Also, after the extraction, I took Vicodin and I vomited the entire day. I could not move without feeling the need to vomit again. My skin was hot and my head felt light. Even after drinking a full glass of water and had a snack my stomach still felt very upset. When I woke up the next day, I was very sick. I stopped taking it on the second day. Is there any other excellent pain killers they can prescribe that won't have such side effect? I will have my other wisdom teeth extracted again once they come in because I can't clean the very back part of my mouth very well and my second molars are being compromised. I wouldn't want to take this drug again.

I would be grateful for your help!
User Level:
Student
Posted by: Novocaine  (7 years ago)


I had my wisdom tooth on the upper left side of my mouth extracted two weeks ago. My pain is almost gone and I did not have much problem during the healing period. My only problem now is the numbness in my lower gum and inner cheek next to the gum where the wisdom tooth was extracted. I sometimes feel slight tingling in the left side of my mouth. How long will it take to completely heal and get my sensation back?


As unfortunate as it is, this is a pretty rare but possible complication that comes with an extraction of a tooth. It's called paresthesia and is usually due to injury or inflammation of the nerve that was around your extracted tooth. This is going to be something you have to wait out and could range anywhere from a couple of weeks to months before things get back to normal again. Just make sure you don't bite that part of your inner accidentally.

Also, after the extraction, I took Vicodin and I vomited the entire day. I could not move without feeling the need to vomit again. My skin was hot and my head felt light. Even after drinking a full glass of water and had a snack my stomach still felt very upset. When I woke up the next day, I was very sick. I stopped taking it on the second day. Is there any other excellent pain killers they can prescribe that won't have such side effect? I will have my other wisdom teeth extracted again once they come in because I can't clean the very back part of my mouth very well and my second molars are being compromised. I wouldn't want to take this drug again.

Sounds like a pretty serious complication/ side-effect or an overdose problem that needs to be taken care of ASAP. Your dentist/ doctor should know better considering the fact that they are aware of your medical and drug history and would be able to prescribe you an alternative.

Be well!
User Level:
Dentist

Hello!

I had my wisdom tooth on the upper left side of my mouth extracted two weeks ago. My pain is almost gone and I did not have much problem during the healing period. My only problem now is the numbness in my lower gum and inner cheek next to the gum where the wisdom tooth was extracted. I sometimes feel slight tingling in the left side of my mouth. How long will it take to completely heal and get my sensation back?

Also, after the extraction, I took Vicodin and I vomited the entire day. I could not move without feeling the need to vomit again. My skin was hot and my head felt light. Even after drinking a full glass of water and had a snack my stomach still felt very upset. When I woke up the next day, I was very sick. I stopped taking it on the second day. Is there any other excellent pain killers they can prescribe that won't have such side effect? I will have my other wisdom teeth extracted again once they come in because I can't clean the very back part of my mouth very well and my second molars are being compromised. I wouldn't want to take this drug again.

I would be grateful for your help!


Use phenergan suppositories to stop the nausea, then rehydrate and nourish yourself before taking any more pain relievers. Some people cannot tolerate Hydrocodone. A synthetic like Torradol or Tramadol could be used next time.

Kim Henry, D.M.D.
Posted 7 years ago
0
loading